Am suffering severe side effects such as depression, fatigue, muscle spasms, throat constriction, profuse sweating, panic attacks, memory lapses and various others. Though tablets are helping chronic pain I now want to go off tblts as not worth the side effects but scared of withdrawal effects (suffer these if I miss tablets for 1-2 hrs late). Any advice or help please?
It sounds like you aren't responding well to one of the medications. Do you know which medication is causing those terrible side effects or do you think it's a combination of the both? You are on a relatively low dose of Oxycontin so that wouldn't be to hard to get off of. I would recommend talking with your doctor about it and see what he or she thinks you should do. There are great pain medications out there that have less side effects but you'll most likely always have some side effect while taking a narcotic such as sweating and constipation. I would recommend talking with your doctor about a Fentanyl patch or some other long acting narcotic such as Oxymorphone which causes less side effects. Oxymorphone (Opana and Opana ER) is really a great alternative to other opioids just because it produces less side effects and less Euphoria then Oxycontin and Morphine Sulfate. If you don't like taking the pills I would then recommend talking with your doctor about a low dose Fentanyl patch. I personally take the patch. You change it every 3 days. You can purchase Tegaderm patches that can help the patch stay on for those 3 days. The only side effects I experience are sweating and very light constipation. That's it, just those two. Your doctor will slowly reduce your Oxycontin and Tramadol but it won't be unbearable. You may have some withdrawals but they should be at a minimum and you should be able to stand them until you start something new. I hope this helps and I wish you the best. Chronic Pain is horrible but can be managed. Good luck to you!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Dec 2009 • 19 answers
Posted 23 Dec 2011 • 3 answers
Mirapex side effect at night, muscle spasm of entire body starting at head and working down to feet?
Posted 28 Dec 2012 • 2 answers
Posted 5 May 2013 • 12 answers
Hi I was on 40 - 80 mg of oxycontin per day for 6 months. Last week I lowered it to 40 mg then 20mg.
Posted 16 Oct 2017 • 3 answers